Sei sulla pagina 1di 5

ACLS Practice Test

1. You find an unresponsive adult patient. Your first action should be to a. begin CPR b. begin rescue breathing c. call 9-1-1 d. defibrillate at 200 joules

2. An adult patient is in cardiac arrest. The monitor shows ventricular fibrillation. You should immediately a. begin CPR b. defibrillate at 200 joules c. give epinephrine 1 mg IV d. intubate the patient

3. The most frequently encountered rhythm disturbance in sudden cardiac arrest is a. Asystole b. Pulseless Electrical Activity (PEA) c. Ventricular Fibrillation d. Ventricular Tachycardia

4. A patient is complaining of chest pain. He is dyspneic, and diaphoretic. The blood pressure is 70/50. The monitor shows ventricular tachycardia. You should immediately a. administer epinephrine 1 mg IV b. administer 1 mg/Kg of lidocaine IV c. defibrillate at 200 joules d. perform synchronized cardioversion at 50 joules

5. A patient was in ventricular fibrillation. After being defibrillated at 200 joules, then 300 joules, the patient goes into normal sinus rhythm with a pulse and stable vital signs. If ventricular fibrillation were to return, at what energy level should you defibrillate again? a. 50 joules b. 200 joules c. 300 joules d. 360 joules

6. Endotracheal suctioning a. can cause hypoxia b. should be limited to 10 - 15 seconds c. should be preceded by hyper-oxygenation d. all of the above

7. A patient presents with severe chest pain and ischemic EKG changes. The monitor shows normal sinus rhythm at a rate of 80 per minute. The blood pressure is 140/90. Which drug is indicated? a. aspirin b. nitroglycerine c. oxygen d. all of the above are indicated

8. Which of the following should not be administered to a patient with poor cardiac output? a. beta-blockers b. dobutamine c. dopamine d. oxygen

9. After placing an endotracheal tube, you hear breath sounds only on the right side of the chest. The tube is most likely a. in the esophagus b. in the left main bronchus c. in the right main bronchus d. wedged against the carina

10. After placing an endotracheal tube, you hear no breath sounds over either side of the chest. What should you do now? a. perform a needle thoracostomy b. remove the tube and re-intubate c. ventilate the patient with 100% oxygen d. withdraw the tube slightly until breath sounds are heard

11. Synchronized cardioversion is the treatment of choice for a. pulseless electrical activity

b. unstable bradycardias c. unstable tachycardias d. ventricular fibrillation

12. All of the following can increase myocardial oxygen demand EXCEPT a. atropine b. beta blockers c. dopamine d. epinephrine

13. Sodium bicarbonate might be helpful in treating a. hyperkalemia b. metabolic acidosis c. both a and b d. sodium bicarbonate is never helpful

14. Low dose dopamine is likely to cause a. elevation of the blood pressure b. improved renal blood flow c. increased myocardial oxygen demand d. tachycardia

15. What is an appropriate dose of Lidocaine for a 75 Kg patient? a. 5 mg/Kg IV every 5 minutes, up to a maximum of 30 mg/Kg b. 20 mg IV per minute, up to a maximum of 17 mg/Kg c. 75 mg IV, followed by a 2 mg/minute infusion d. 150 mg IV every 5 minutes, up to a maximum of 500 mg

16. Which of the following statements is true concerning bretylium? a. It is contraindicated if the patient is allergic to lidocaine b. It is no longer available c. It is the drug of choice for a stable patient in ventricular tachycardia with a pulse d. The loading dose is 17 mg/Kg IV

17. A stable patient is in a narrow-complex tachycardia with a pulse. The patient has not responded to 6 mg of adenosine IV. What should you do next? a. Administer Procainamide 17 mg/Kg IV b. Defibrillate at 200 joules c. Perform synchronized cardioversion at 50 joules d. Repeat adenosine at a dose of 12 mg IV

18. A patient is in cardiac arrest from hypothermia. You should a. administer 1 meq/kg of sodium bicarbonate b. administer intracardiac epinephrine c. continue resuscitation until the core temperature is near normal d. pronounce the patient dead without any further resuscitation efforts

19. The cardiac monitor show ventricular fibrillation. The patient is awake and alert. You should immediately a. administer epinephrine 1 mg IV b. check the monitor leads c. defibrillate at 200 joules d. sedate the patient and perform synchronized cardioversion

20. A patient arrives pale, lethargic, and diaphoretic. The blood pressure is 60 by palpation. The heart rate is 190 per minute. The monitor shows a narrow complex tachycardia. This patient requires a. adenosine 6 mg rapid IV push b. lidocaine 1 - 1.5 mg/Kg IV push c. synchronized cardioversion at 50 joules d. verapamil 10 mg IV

21. A conscious, stable patient presents with a wide-complex tachycardia. This patient requires a. adenosine 6 mg rapid IV push b. defibrillation at 200 joules c. lidocaine 1 - 1.5 mg IV push d. synchronized cardioversion at 50 joules

22. A patient with a wide-complex tachycardia suddenly loses consciousness. There is no pulse. You should immediately

a. b. c. d.

administer epinephrine 1 mg IV defibrillate at 200 joules intubate the patient start CPR

23. A stable patient in ventricular tachycardia with a pulse has received a total of 3 mg/Kg of lidocaine. There has been no change in rhythm or vital signs. The next action is to a. administer 150 mg of amiodarone IV b. administer 17 mg/Kg of procainamide IV c. defibrillate at 200 joules d. perform synchronized cardioversion at 50 joules

24. A patient is awake and has no complaints. The monitor shows sinus bradycardia at a rate of 38 per minute. The blood pressure is 120/80. This patient requires a. adenosine 6 mg IV b. epinephrine 1 mg IV c. external pacing d. observation

25. When using an Automated External Defibrillator (AED) a. a mechanical CPR device must be used b. CPR may continue c. CPR must be stopped d. every patient will be defibrillated